5 doctors weighed in:
What are the remedies for psychomotor agitation resulting from ssri use?
5 doctors weighed in

Dr. Glen Elliott
Pediatrics - Psychiatry
4 doctors agree
In brief: Several approaches
Just lowering the dose sometimes is enough to help; not infrequently, if needed, the dose can be raised again later without a return of the agitation.
Adding a second mediction to reduce the agitation such as Ativan or Cogentin (benztropine) also can work. Or, switching to a different antidepressant may do the trick. The important thing: don't just accept the side effect but don't quit either.

In brief: Several approaches
Just lowering the dose sometimes is enough to help; not infrequently, if needed, the dose can be raised again later without a return of the agitation.
Adding a second mediction to reduce the agitation such as Ativan or Cogentin (benztropine) also can work. Or, switching to a different antidepressant may do the trick. The important thing: don't just accept the side effect but don't quit either.
Dr. Glen Elliott
Dr. Glen Elliott
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors